Illinois, 2009Flash Flooding and Flooding in Illinois, February 26 to 28, 2009
February 26 to 28, 2009 · NWS LOT · 6 events in 3 counties and zones
Heavy rain fell across parts of northern Illinois during the evening hours of February 26th which caused flooding and flash flooding across many areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell across parts of northern Illinois during the evening hours of February 26th which caused flooding and flash flooding across many areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 26, 6:32 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 26, 6:32 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 PM CST THU FEB 26 2009
.DISCUSSION...
632 PM CST
NOT MANY CHANGES EXPECTED FOR THIS EVENINGS FORECAST AS A PAIR OF
LOW PRESSURE CIRCULATIONS MOVE INTO THE REGION. MODERATE TO HEAVY
RAIN WITH EMBEDDED THUNDERSTORMS HAVE BEGUN ACROSS MUCH OF THE
REGION WITH THE MAIN LOW EVIDENT ON SFC OBS NEAR MACOMB WITH A
WARM FRONT LOOPING NORTHEAST INTO THE CENTRAL PORTION OF THE CWA.
THE MAIN FOCUS FOR STRONGER THUNDERSTORMS WILL BE THE REGION
SOUTH OF THIS WARM FRONT WHERE SLIGHTLY BETTER ELEVATED
INSTABILITY EXISTS...MAINLY THE COUNTIES SOUTH FROM A LINE FROM
LASALLE COUNTY EASTWARD TO PORTER COUNTY. NOT EXPECTING MUCH IN
THE WAY OF SEVERE WEATHER AS THE BETTER SFC BASED INSTABILITY
REMAINS MUCH FURTHER SOUTH WHERE A WATCH BOX EXISTS TOWARD STL.
WILL CONTINUE TO MONITOR RADAR FOR ANY ROGUE UPDRAFTS THAT MAY
STRENGTHEN TO SEVERE LEVELS WITH THE MAIN THREAT BEING
HAIL...PARTICULARLY ALONG AND JUST SOUTH OF THE SFC LOW AND WARM
FRONT.
FURTHER NORTH ACROSS NORTHERN ILLINOIS...BRIGHT BANDING APPEARS TO
BE HAPPENING ON THE RADAR AS ONE HOUR RADAR ESTIMATES THAT AN INCH
TO TWO INCHES OF RAIN IS FALLING PER HOUR WHILE OBS FROM RFD/RPJ
ARE COMING IN WITH HOURLY TOTALS OF AROUND 0.30 INCHES. BETTER
CHANCES FOR ANY FLOODING WILL LIKELY COME FURTHER SOUTH WITH ANY
OF THE CONVECTION THAT ROLLS THROUGH ALONG THE FRONTAL BOUNDARY.
FOR THE TIME BEING...WILL KEEP THE MENTION OF A CHANCE FOR LIGHT
SNOW ON THE BACKSIDE OF THE SYSTEM WITH SOME SPOTTY SHOWERS
DEVELOPING ACROSS EASTERN IOWA. IT MAY NOT COOL DOWN FAST ENOUGH
FOR A SWITCH OVER TO HAPPEN...BUT WILL CONTINUE TO MONITOR AND
TAKE A LOOK AT THE 00Z GUIDANCE TO SEE IF ANY ADJUSTMENTS NEED TO
BE MADE.
HALBACH
&&
.PREV DISCUSSION...
302 PM...MULTIPLE FORECAST CONCERNS THIS AFTERNOON...MAINLY FOR
THE NEXT 12 HRS OR SO. DENSE FOG HAS BEEN RATHER ISOLATED ACROSS
CURRENT ADVISORY AREA THIS AFTERNOON AND WILL BE CANCELING THE
DENSE FOG ADVISORY PRIOR TO THE NEW ZFP...THOUGH AREAS OF FOG WILL
CONTINUE THRU THE EVENING...ESPECIALLY OVER FAR NORTHERN IL.
FIRST WAVE OF SHOWERS/TS PUSHING NORTHEAST OUT OVER LAKE MICHIGAN
THIS AFTERNOON WHILE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
OVER EASTERN IA AND NORTHERN MO AHEAD OF THE SFC LOW. THIS AREA
WILL CONTINUE TO MOVE EAST ACROSS THE CWA LATE THIS AFTERNOON AND
THIS EVENING. MODEL QPF ALONG WITH LATEST HPC GUIDANCE SUGGESTS
A BAND OF 1 TO 1.5 INCHES OF RAINFALL...GENERALLY ACROSS THE
NORTHERN HALF/TWO THIRDS OF THE CWA. FLOODING CONCERNS REVOLVE
AROUND HOW FAST THIS EXPECTED RAIN FALLS AND WHETHER IT IS MORE
CONVECTIVE...THUS ISOLATED HEAVIER AMOUNTS OR IF IT IS BASIN WIDE.
AT THIS POINT...PLAN TO HIT FLOODING POTENTIAL RATHER HARD IN THE
HWO BUT NOT ISSUE A WATCH. HOWEVER...LOW LYING/LOCALIZED FLOODING
MAY NEED ADVISORIES AND WILL NEED TO MONITOR FOR THE POTENTIAL FOR
ANY MORE SIGNIFICANT FLOODING THRU THE EVENING. MODELS IN GOOD
AGREEMENT WITH RAINFALL ENDING FROM WEST TO EAST QUICKLY...LATE
THIS EVENING INTO EARLY FRIDAY MORNING. APPEARS THE BULK OF THE
QPF WILL BE GONE BEFORE TEMPS DROP ENOUGH FOR PRECIP TO CHANGE
OVER TO SNOW. HOWEVER...NOT COMPLETELY CONFIDENT WHEN/IF PRECIP
WILL CHANGE AND THUS WILL MAINTAIN LOW CHANCE POPS FOR SNOW OR
FLURRIES OVERNIGHT...BUT NO ACCUMULATION IS EXPECTED.
AS FOR SVR POTENTIAL...18Z ILX SOUNDING SHOWS A RATHER LARGE
INVERSION TO OVERCOME BUT QUITE A FEW REPORTS OF ELEVATED SVR
HAIL IN DVN AREA EARLIER TODAY. EXPECT SFC TEMPS TO CONTINUE TO
WARM ACROSS THE SOUTHERN HALF OR SO OF THE CWA WITH A RATHER TIGHT
AND LARGE TEMP GRADIENT ACROSS THE CENTRAL PORTION OF THE CWA.
THUS...CONVECTION MAYBE ABLE TO BECOME SFC BASED BY EARLY EVENING
AS THE SFC LOW APPROACHES. NOT THE BEST TIMING FOR SVR AND CHANCES
APPEAR TO BE MARGINAL BUT CAN/T BE COMPLETELY RULED OUT EITHER. IN
ADDITION TO HAIL...ISOLATED STRONG WIND GUSTS WOULD ALSO BE
POSSIBLE.
AS THE SFC LOW PASSES ACROSS SOUTHERN LAKE MICHIGAN OVERNIGHT INTO
FRIDAY MORNING...EXPECT THE PRESSURE GRADIENT TO INCREASE AS THE
SFC LOW IS DEEPENING. MODELS MAY BE UNDER DOING HOW STRONG WIND
SPEEDS AND GUSTS WILL BE...ESPECIALLY SINCE THEY MAY BE SHORT
LIVED. BUT THINK GUSTS 35-40 MPH ARE CERTAINLY POSSIBLE ACROSS
NORTHEAST IL AND NORTHWEST INDIANA BY EARLY FRIDAY MORNING.
NEXT SYSTEM SLIDES SOUTHEAST ACROSS THE PLAINS FRIDAY AND FRIDAY
NIGHT AND EXPECT TO REMAIN DRY FROM THIS SYSTEM WITH JUST AN
INCREASE IN HIGH/MID CLOUDS. WINDS TURN NORTHERLY BEHIND THIS
SYSTEM FRIDAY NIGHT/SATURDAY. WILL MAINTAIN GOING LOW CHANCE POPS
FOR LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT INTO SUNDAY BUT
APPEARS TO BE MARGINAL...ESPECIALLY THIS FAR DOWN THE LAKE.
NO SIGNIFICANT WEATHER EXPECTED EARLY/MIDDLE OF NEXT WEEK WITH
HIGH TEMPS SLOWLY WARMING INTO THE LOW/MID 40S BY TUESDAY. CMS
&&
.AVIATION...
610 PM CST
0000 UTC TAFS...SECOND OF TWO PHASE PRECIP SYSTEM OVERSPREADING
REST OF NE IL AND NW IN EARLY THIS EVENING WITH COMPLEX FORCING
DRIVING RAIN AND EMBEDDED THUNDER AND CAUSING MESOSCALE VARIATION
IN THE WIND FIELD. LARGE AREA OF PRECIP EXTENDING ALONG I-88 AND
I-80 CORRIDORS FROM MISSISSIPPI RIVER ACROSS ALL OF IL DRIVEN BY
WARM AIR ADVECTION/ISENTROPIC LIFT WITH NE-SW LINEAR SYSTEM OF
RAIN AND THUNDER EXTENDING ALONG AND AHEAD OF THE COLD FRONT
CROSSING THE MISSISSIPPI RIVER AT THIS TIME. VERY PROGRESSIVE
PATTERN ALOFT WILL DRIVE ENTIRE PRECIP AREAS QUICKLY EASTWARD
TONIGHT WITH WAVE OF RAIN FIRST LIFTING NE ACROSS TAF SITES...
FOLLOWED BY 2 HOUR OR SO WINDOW OF EMBEDDED THUNDER. THIS WINDOW
CURRENTLY UNDERWAY AT RFD AND WILL START ACROSS THE CHICAGO AREA
TAFS AROUND 02Z EXTENDING TO 04Z.
EXPECT CIGS AND VSBYS TO REMAIN MAINLY IFR THIS EVENING AHEAD OF
THE FRONT IN MOIST SOUTHERLY FLOW. SURFACE LOW NEAR BRL AT 23Z
WILL TRACK ENE ACROSS IL THIS EVENING REACHING SRN LK MI BY 06Z.
COLD FRONT AND INVERTED TROUGH TO HAVE EXITED THE FORECAST AREA BY
THAT TIME SWEEPING MAIN BRUNT OF THE PRECIP WITH IT. WINDS WILL
INCREASE DRAMATICALLY BEHIND THE FRONT AS SURFACE PRESSURE
GRADIENT INCREASES AS THE LOW PULLS AWAY. WINDS WILL BE AIDED BY
ISALLOBARIC PUSH WITH AREA OF PRESSURE RISES CURRENTLY OVER IA
MOVING EAST. EXPECT WIND GUSTS 30-33 KNOTS WELL BEHIND THE FRONT
INTO THE MORNING FRIDAY BEFORE PRESSURE RISE MAXIMUM SHIFTS OFF TO
OUR EAST.
CYCLONIC FLOW AND RESIDUAL LOW LEVEL MOISTURE IN THE WAKE OF THE
LOW WILL BEING A BRIEF PERIOD OF LIGHT RAIN/DRIZZLE TYPE POST
FRONTAL PRECIP ALONG WITH STRONG COLD AIR ADVECTION. EXPECT TEMPS
TO FALL SHARPLY. SECONDARY AREA OF PRECIP DEVELOPING OVER IA PAST
1-2 HOURS PER ENHANCED RADAR REFLECTIVITIES. BRIEF DURATION SPOTTY
LIGHT SNOW/FLURRIES SHOULD DEVELOP ACROSS THE AREA DURING THE
OVERNIGHT ENDING BEFORE DAYBREAK.
ED F
&&
.MARINE...
222 PM CST
A STRONG AREA OF LOW PRESSURE OVER NORTHERN MISSOURI WILL CONTINUE
TO DEEPEN AS IT MOVES ACROSS NORTHERN ILLINOIS THIS EVENING...AND TO
NEAR LAKE ST CLAIR BY FRIDAY MORNING. THE COMBINATION OF THE
CONTINUED DEEPENING OF THIS LOW AND COLD AIR BEING DRAWN IN FROM THE
NORTHWEST TONIGHT WILL RESULT IN STRONG NORTHERLY WINDS INCREASING
TO 40 KNOT GALES. EVEN A FEW 45 KNOT GUSTS ARE POSSIBLE OVERNIGHT AS
SURFACE PRESSURE RISES RAPIDLY BEHIND THE DEPARTING LOW. NORTH GALES
WILL CONTINUE INTO EARLY AFTERNOON FRIDAY BEFORE DIMINISHING AS THE
LOW CONTINUES TO PULL OFF TO THE EAST. HIGH PRESSURE WILL DEVELOP
OVER SOUTH CENTRAL CANADA FRIDAY AND WILL SHIFT SOUTHEAST ACROSS THE
UPPER MIDWEST...BUT ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH
THE SOUTHEASTERN STATES AND WILL PREVENT THE HIGH FROM SPREADING
ACROSS THE GREAT LAKES REGION UNTIL LATER IN THE WEEKEND.RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 3 PM FRIDAY.
&&Hazardous weather outlook, Feb 26, 4:10 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CST THU FEB 26 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
410 PM CST THU FEB 26 2009 /510 PM EST THU FEB 26 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
AREAS OF FOG WILL BE POSSIBLE ACROSS PARTS OF NORTHERN ILLINOIS
THIS EVENING.
HEAVY RAIN IS POSSIBLE ACROSS THE ENTIRE AREA THIS EVENING. TOTAL
RAINFALL AMOUNTS OF ONE TO ONE AND HALF INCHES IS POSSIBLE BY
MIDNIGHT. THE GROUND REMAINS FROZEN AND SATURATED IN MOST AREAS
WHICH WILL LEAD TO A QUICK RUNOFF INTO STREAMS AND CREEKS AND
EVENTUALLY...LARGER RIVERS. LOCALIZED FLOODING IS POSSIBLE THIS
EVENING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE ENTIRE AREA
THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS BUT SEVERE WEATHER IS NOT EXPECTED.
WATER LEVELS ARE EXPECTED TO RISE TONIGHT AND FRIDAY DUE TO THIS
EVENINGS RAINFALL. FLOODING WILL CONTINUE ALONG PARTS OF THE
KANKAKEE RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ADDITIONAL FLOODING WILL BE POSSIBLE ALONG PARTS OF THE KANKAKEE
AND ILLINOIS RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-272215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
410 PM CST THU FEB 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
NORTH GALES WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. NO SEVERE
WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NORTH GALES WILL CONTINUE THROUGH MIDDAY FRIDAY BEFORE
DIMINISHING FRIDAY AFTERNOON. WINDS WILL EVENTUALLY DIMINISH
TO 10 TO 20 KNOTS FRIDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
410 PM CST THU FEB 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
NORTH GALES TO 40 KNOTS WILL DEVELOP THIS EVENING AND CONTINUE
OVERNIGHT.
THERE IS CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN
THIS EVENING. NO SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NORTH GALES TO 40 KNOTS WILL DIMINISH TO 30 KNOTS OR LESS FRIDAY
AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Feb 26, 6:03 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
603 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL POLO 41.98N 89.58W
02/26/2009 E0.25 INCH OGLE IL TRAINED SPOTTER
&&
BOXELLLocal storm report, Feb 26, 6:57 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD NORTH AURORA 41.80N 88.33W
02/26/2009 KANE IL TRAINED SPOTTER
STREET FLOODING REPORTED ON RT. 25 BETWEEN I-88 BRIDGE
AND RT. 56.
&&
BOXELLLocal storm report, Feb 26, 7:24 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 N MENDOTA 41.56N 89.12W
02/26/2009 M1.62 INCH LA SALLE IL TRAINED SPOTTER
FIELDS AND STREETS BEGINNING TO FLOOD. HEAVY RAINFALL
CONTINUES WITH 0.78 INCHES IN THE PAST HOUR.
&&
HALBACHLocal storm report, Feb 26, 7:53 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
753 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLOOD WOODSTOCK 42.31N 88.44W
02/26/2009 MCHENRY IL TRAINED SPOTTER
1.09 INCHES OF RAIN. YARDS AND STREETS BEGINNING TO HOLD
WATER.
&&
BOXELLLocal storm report, Feb 26, 7:54 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CST THU FEB 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FLOOD WARRENVILLE 41.82N 88.19W
02/26/2009 DUPAGE IL LAW ENFORCEMENT
SPOTTER AND LOCAL POLICE REPORTING WIDESPREAD STREET
FLOODING. SOME INTERSECTIONS WITH 8-10 INCHES OF STANDING
WATER.
&&
BOXELLFlash Flood, Du Page
- When
- February 26, 8:20 PM CST to February 27, 2:00 AM CST
- Where
- Du Page County, 2.15 mi NNW of Ingalton to 1.13 mi ENE of Wood Dale
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 41.930, -88.213
Heavy rain fell across much of Dupage County causing flash flooding. Widespread street flooding was reported. In Wheaton, Main Street was closed due to flooding between Roosevelt Road and Illinois Street. In Warrenville, Winfield Road was closed due to flooding between Butterfield and Warrenville Roads. In Glendale Heights, Bloomingdale Road was closed due to flooding at Army Trail Road. North of Carol Stream, a sewer cap burst at the corner of Mohican and Pocahantas causing flooding. In Naperville, a man and child had to be rescued from their swamped vehicle after they tried to drive through floodwaters beneath a railroad overpass at Naper Boulevard. Around the same time, three vehicles and their occupants became stuck in floodwater in the Elgin, Joliet & Eastern Railway underpass near the intersection of North Aurora and Frontenac roads. Motorists were also reported stranded in floodwater in the 1000 block of East Gartner Road and Prairie Avenue and Julian Street. Basement flooding was also reported in Naperville. Rainfall totals included 2.16 inches in Carol Stream, 2.10 inches near Lisle and 2.02 inches in Oak Brook.
Flash Flood, Cook
- When
- February 26, 8:32 PM CST to February 27, 2:00 AM CST
- Where
- Cook County, 0.65 mi NE of Golden Acres to 0.86 mi ENE of Golden Acres
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.056, -87.891
Golf Road was closed due to flooding between River Road and Route 21.
Flash Flood, Cook
- When
- February 26, 8:36 PM CST to February 27, 2:00 AM CST
- Where
- Cook County, 1.65 mi NE of Avondale to 1.79 mi ENE of Avondale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.985, -87.655
Bryn Mawr Avenue exit from Lake Shore Drive was flooded and closed.
Flood, Will
- When
- February 26, 9:00 PM CST to February 28, 12:00 PM CST
- Where
- Will County, 1.61 mi SSW of Tinley Park to 2.13 mi NE of Marley
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.559, -87.793
Heavy rain caused flooding across parts of northern Will County late in the evening of February 26th. Flooding continued through February 28th, especially along creeks, streams and rivers. Weber Road between Royce and Boughton Roads was closed due to flooding from the East Branch of the Dupage River.
Flood, Cook
- When
- February 26, 9:00 PM CST to February 28, 12:00 PM CST
- Where
- Cook County, 3.47 mi SSE of Bryn Mawr to 1.64 mi ESE of Santa Fe Park
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.723, -87.527
After heavy rain and flash flooding late in the evening of February 26th and early in the morning of February 27th, flooding continued across many parts of north central Cook County, especially along creeks, streams and rivers.
Flood, Du Page
- When
- February 27, 2:00 AM CST to February 28, 12:00 PM CST
- Where
- Du Page County, 0.05 mi NW of Woodridge to 2.44 mi S of Woodridge
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.730, -88.031
After heavy rain and flash flooding late in the evening of February 26th and early in the morning of February 27th, flooding continued across many parts of Dupage County, especially along creeks, streams and rivers.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, February 26, 20091 death · 12 injured · 1 event
- Winter Weather in Wisconsin, February 26 to 27, 20091 death · 20 events
- Strong Wind in Hawaii, February 26 to 28, 20091 death · $5,000 · 2 events
- Wildfire in New Mexico, February 26, 2009$157,000 · 1 event
- Hail and Damaging Winds in Missouri, February 26, 2009$31,000 · 1 in hail · 12 events
- Lightning Strike in Illinois, February 26, 2009$50,000 · 1 event
- Hail and Damaging Wind in Oklahoma, February 26, 2009$25,000 · 1.75 in hail · 13 events
- Winter Storm in Minnesota, February 26, 200931 events
- Hail and Damaging Wind in Arkansas, February 26, 2009$30,000 · 1.75 in hail · 7 events
- Winter Weather in South Dakota, February 26, 200924 events
- Winter Storm in Wisconsin, February 26, 200923 events
- Blizzard and Heavy Snow in Alaska, February 26 to 28, 200922 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154047, 154058, 154062, 154064, 154065, 154063.